Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having abdominal cramping, rapid weight loss, skin around eyes becoming blue. Ultrasound normal. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
hi there I am a 25 year old male I have been to three different doctors and have had many blood tests and two ultrasounds preformed. Doctors have also cleaned my stomach out twice over the last three weeks and nobody can find anything wrong with me so far. each doctor has also told me different things first they thought it was my liver then I was told by a different doctor that my liver was very healthy almost like new. I am starting to be very impatient and worried by this if you can shed some light it will be very helpful my symptoms are as follows
very strong stomach cramping mostly in the upper abdominal area when standing the pain is worse than when seated or lying down
rapid weight two months I have lost 16 kilos
i have not noticed any other changes in my body except the skin around my eyes is becoming a black blue shade and more often than not i feel bloated.
the findings from my upper abdomen ultrasound are as follows
The gallbladder, biliary ducts, liver, spleen, pancreas, aorta and kidneys are normal. There are no gallstones. The common bile duct measures 4mm. Normal hepatopetal direction of flow in the main portal vein. The right kidney measures 10.3cm and the left kidney 12cm length. There is no free fluid in the abdomen.
thank you for your help XXXXXXX
Posted Tue, 30 Jul 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 1 hour later
Thanks for putting your query in XXXXXXX

I am a Gastroenterologist (DM).

You are having diarrhea along with significant weight loss. Blackening around eyes may be due to vitamins deficiency and crampy abdominal pain may be due to malabsorption of one of the sugars.

You required to be evaluated in the form of:
1. Complete haemogram to see any fall in Hemoglobin, if any type of anemia
2. Anti-tissue transglutaminase antibody levels, Thyroid profile, stool examination for faecal fat and reducing substance
2. Endoscopy and duodenal biopsy to see for characteristics of malabsorption syndrome

On the basis of above investigation, further advise can be given. So I advise you to visit a Gastroenterologist.

I hope I have answered your query and this will help you.

Remain in touch and get-well soon.
Above answer was peer-reviewed by
Follow-up: Having abdominal cramping, rapid weight loss, skin around eyes becoming blue. Ultrasound normal. Help? 1 hour later
thank you for that information I will look into those tests. Also I have had a few friends mention Crohns disease do you think that could also be possible?
Answered by Dr. Amit Jain 2 hours later
Hello! XXXXXXX almond. Thanks for the feedback, I really enjoyed that.

It is possible that it may be Crohn's disease also. However first we should look whether it is really organic or not for which you have to you to undergo above mentioned tests.

To rule out that apart from above tests you may need to have CRP and ESR levels. It can be picked up on duodenal biopsy only may be sometimes. And if it is not then you may require ileoscopy or may be small bowel enteroscopy.

Thanks a lot for your doubts and really they are most welcome

I am sorry for delay as I was busy throughout today
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor